MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 41-102
Medical Device Problem Codes Difficult to Remove (1528); Retraction Problem (1536)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, the lot history records of all potential lots shipped to the facility were reviewed.There were no discrepancies or unusual findings.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was the result of massive pe and delay in therapy.However, the difficulty involved in removing the clottriever xl catheter indicates a potential device malfunction.This potential malfunction could potentially cause or contribute to a death or serious injury if it were to recur.The device labeling includes the following warning statements: "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the collection bag and coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel." "examine the clottriever xl catheter prior to insertion to verify it is not damaged." "ensure that clottriever xl catheter is withdrawn into the clottriever thrombectomy system sheaths prior to removal from patient to avoid vascular damage." the device labeling includes the following contraindication: "not indicated for the removal of fibrous, firmly adherent, or calcified material (e.G., atherosclero tic plaque)." manufacturer reference#: (b)(4).
 
Event or Problem Description
A 46-year-old female arrived to the hospital with a massive pulmonary embolism and was given 100 mg of tpa.Imaging performed when the patient arrived revealed clot in the right main pulmonary artery, inferior vena cava (ivc), clot above the renal veins, and renal vein clot.A thrombectomy was performed with inari devices 2 days after the patient's initial arrival.Imaging confirmed clot remained in the right main pulmonary artery, but it was unclear if there was ivc clot.Imaging also revealed right heart strain, but both legs were free from deep vein thrombosis (dvt).The physician decided to treat the suspected ivc clot prior to the pe.Fentanyl was given and a venogram was performed which confirmed ivc clot.The clottriever xl catheter (ctxl) was chosen to address the ivc clot due to the size of the thrombus.The ctxl's 1st pull removed a small amount of chronic thrombus.The 2nd and 3rd attempts did not yield clot.Another venogram was performed which revealed large thrombus remained in the ivc, suprarenal, and renal veins.The 4th pull removed a large chronic clot.This occluded the clottriever 16 fr sheath, and the sheath had to be removed to pull the ctxl out of the groin.Removal of the ctxl was not easy but eventually achieved without patient injury.At this point, the patient decompensated, and a code was called.The physician quickly crossed the heart and placed a guidewire into the right interlobar pulmonary artery.The flowtriever system was used to perform a pulmonary embolism (pe) thrombectomy.3 aspirations were performed which yielded clot from the first 2 aspirations.During the aspirations, the patient was intubated, and wire position was lost.Pulseless electrical activity was determined, and chest compressions were started.3 defibrillations were also performed with the administration of multiple resuscitation drugs.The patient never recovered.

Brand Name
CLOTTRIEVER XL CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key20905184
Report Number3020347218-2024-00050
Device Sequence Number4070709
Product Code QEW
UDI-Device Identifier00850291007277
UDI-Public00850291007277
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K242557
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number41-102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Initial Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER SHEATH 16 FR.
Patient Age46 YR
Patient SexFemale